Alert archive / Tennessee / Flash Flood Watches in 2021
Flash Flood Watch 10, NWS Morristown, TN
NWS Morristown, TN issued this flash flood watch at Sep 19, 2021, 2:12 AM CDT for 7 counties in Tennessee. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 2:12 AM CDT (07:12 UTC)
- Expired
- Sep 21, 2021, 1:25 AM CDT
- In force
- 47 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WGUS64 KMRX 190712 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 212 AM CDT Sun Sep 19 2021 TNZ081>084-098>100-192100- /O.NEW.KMRX.FF.A.0010.210919T0712Z-210921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 212 AM CDT Sun Sep 19 2021 /312 AM EDT Sun Sep 19 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Morristown has issued a * Flash Flood Watch for A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Through Monday evening. * Several rounds of showers and thunderstorms will bring periods of heavy rain mainly during the daytime today and then again on Monday. Due to heavy rain that has already occurred over the weekend, additional heavy rain may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 19
6 follow-up statements
856 WGUS64 KMRX 191859 FFAMRX Flood Watch National Weather Service Morristown TN 159 PM CDT Sun Sep 19 2021 TNZ081>084-098>100-200300- /O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 159 PM CDT Sun Sep 19 2021 /259 PM EDT Sun Sep 19 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Through Monday evening. * Several rounds of showers and thunderstorms will bring periods of heavy rain mainly during the afternoon and evening today and then again on Monday. Due to heavy rain that has already occurred over the weekend, additional heavy rain may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
933 WGUS64 KMRX 200255 FFAMRX Flood Watch National Weather Service Morristown TN 955 PM CDT Sun Sep 19 2021 TNZ081>084-098>100-201200- /O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 955 PM CDT Sun Sep 19 2021 /1055 PM EDT Sun Sep 19 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Through Monday evening. * Several rounds of showers and thunderstorms will continue to bring periods of heavy rain on Monday. Due to heavy rain that has already occurred over the weekend, additional heavy rain may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JLB
731 WGUS64 KMRX 200721 FFAMRX Flood Watch National Weather Service Morristown TN 221 AM CDT Mon Sep 20 2021 TNZ081>084-098>100-202000- /O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 221 AM CDT Mon Sep 20 2021 /321 AM EDT Mon Sep 20 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Through this evening. * Several rounds of showers and thunderstorms will continue to bring periods of heavy rain today. Rainfall amounts in portions of the Watch area are expected to be between 1 in 2 inches today. Due to heavy rain that has already occurred over the weekend, additional heavy rain will likely cause flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DGS
234 WGUS64 KMRX 201928 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 228 PM CDT Mon Sep 20 2021 TNZ081>084-098>100-210330- /O.EXT.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 228 PM CDT Mon Sep 20 2021 /328 PM EDT Mon Sep 20 2021/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH EARLY TUESDAY MORNING... The Flash Flood Watch is now in effect for * A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Through late tonight. * Several rounds of showers and possibly a thunderstorm will continue to bring periods of moderate to heavy rain through early Tuesday morning. Additional rainfall amounts in portions of the Watch area are expected to be up to 2 inches. Due to already saturated soils and on-going flooding, the return of moderate to heavy rain could cause additional flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DH
464 WGUS64 KMRX 210304 FFAMRX Flood Watch National Weather Service Morristown TN 1004 PM CDT Mon Sep 20 2021 TNZ081>084-098>100-210900- /O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 1004 PM CDT Mon Sep 20 2021 /1104 PM EDT Mon Sep 20 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT/5 AM EDT/ TUESDAY... The Flash Flood Watch continues for * A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. * Until 4 AM CDT/5 AM EDT/ Tuesday. * Due to already saturated soils and on-going flooding, any additional rain could cause flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JLB
247 WGUS64 KMRX 210625 FFAMRX Flood Watch National Weather Service Morristown TN 125 AM CDT Tue Sep 21 2021 TNZ081>084-098>100-210730- /O.CAN.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley- Including the cities of South Pittsburg, Monteagle, Pikeville, Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso, Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild), Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin Springs, and Melvine 125 AM CDT Tue Sep 21 2021 /225 AM EDT Tue Sep 21 2021/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for A portion of east Tennessee, including the following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie. has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ DGS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 12:15 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 19, 12:15 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 115 AM EDT Sun Sep 19 2021 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... Evening grids look fairly good, so latest text product just updates the first period wording a little bit. GC && .AVIATION... 06Z TAF DISCUSSION. Mid to low ceilings expected across the area for much of tonight, should transition into more dense fog as the night progresses. Another round of showers and eventually thunderstorms is expected today across central and southeastern Tennessee. Once again it will be difficult to pinpoint exactly when storms will occur, but have the PROB30 and TEMPO groups in during the most likely period. Heavy rain and possibly some lighting is the main threats with the storms today. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 79 69 78 69 80 / 80 70 70 50 80 Knoxville McGhee Tyson Airport, TN 84 68 80 68 80 / 40 50 50 40 70 Oak Ridge, TN 82 68 79 67 79 / 60 50 60 40 70 Tri Cities Airport, TN 86 67 79 65 79 / 20 20 40 30 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Sep 18, 2:36 PM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 336 PM EDT Sat Sep 18 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191945- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 336 PM EDT Sat Sep 18 2021 /236 PM CDT Sat Sep 18 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will continue this afternoon into early evening, especially in areas south of Interstate 40. These storms could cause isolated flash flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of heavy rainfall will be possible at times from Sunday afternoon through Monday morning, mainly across the southern Tennessee Valley and Cumberland Plateau. Another round of heavy rains will be possible area-wide Tuesday afternoon and night. Localized flooding will be possible in areas that typically see flooding, and in areas that receive heavy rainfall today and tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:19 AM CDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Sep 19, 2:36 PM CDT | Special Weather Statement | MRX | Sevier | 39 min |
| Sep 19, 2:59 PM CDT | Special Weather Statement | MRX | Hamblen, Jefferson | 46 min |
| Sep 19, 3:19 PM CDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Sep 19, 4:33 PM CDT | Flash Flood Warning | MRX | Hamilton, Marion, Sequatchie | 6 hr |
| Sep 19, 6:14 PM CDT | Flash Flood Warning | MRX | Hamilton | 4 hr |
Nearby
Flash Flood Watches in Tennessee, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.